Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 52, NWS Green Bay, WI

June 24, 2006Langlade County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 24, 2006, 12:43 PM CDT for Langlade County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2006, 12:43 PM CDT (17:43 UTC)
Expired
Jun 24, 2006, 1:30 PM CDT
In force
47 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Langlade County, WI

The radar

The Green Bay radar (KGRB), 119 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1833 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 241743
SVRGRB
WIC067-241830-
/O.NEW.KGRB.SV.W.0052.060624T1743Z-060624T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1243 PM CDT SAT JUN 24 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN

* UNTIL 130 PM CDT

* AT 1242 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM PEARSON TO 11 MILES WEST OF
  ANTIGO...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PEARSON BY 1250 PM...
  ANTIGO BY 115 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4542 8916 4524 8943 4509 8915 4531 8871

$$

JKL
3 follow-up statements
000 
WWUS53 KGRB 241757
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1256 PM CDT SAT JUN 24 2006

WIC067-241830-
/O.CON.KGRB.SV.W.0052.000000T0000Z-060624T1830Z/
LANGLADE WI-
1256 PM CDT SAT JUN 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR LANGLADE COUNTY...

AT 1252 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER... 
AND DAMAGING WINDS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM PICKEREL TO 8 MILES WEST OF ANTIGO...OR ALONG A 
LINE EXTENDING FROM 15 MILES SOUTH OF CRANDON TO 8 MILES WEST OF 
ANTIGO...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ANTIGO BY 110 PM...
  LILY AND BRYANT BY 115 PM...

STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A 
STURDY SHELTER. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY 
BUILDING IMMEDIATELY. GET OFF LAKES BEFORE THE STORMS MOVE IN.

LAT...LON 4542 8916 4524 8943 4509 8915 4531 8871

$$
JKL
000 
WWUS53 KGRB 241815
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
115 PM CDT SAT JUN 24 2006

WIC067-241830-
/O.CON.KGRB.SV.W.0052.000000T0000Z-060624T1830Z/
LANGLADE WI-
115 PM CDT SAT JUN 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR LANGLADE COUNTY...

AT 111 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS NEAR 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LILY TO 
ANTIGO...MOVING EAST AT 20 MPH.

THE STORMS WILL CONTINUE TO MOVE THROUGH RURAL LANGLADE COUNTY.

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4542 8916 4515 8941 4509 8915 4531 8871

$$

JKL
000 
WWUS53 KGRB 241825
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
125 PM CDT SAT JUN 24 2006

WIC067-241835-
/O.EXP.KGRB.SV.W.0052.000000T0000Z-060624T1830Z/
LANGLADE WI-
125 PM CDT SAT JUN 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR LANGLADE COUNTY EXPIRES AT 130
PM CDT...

THE THUNDERSTORMS HAVE WEAKENED...BUT WIND GUSTS OVER 35 MPH...SMALL 
HAIL AND HEAVY RAIN ARE STILL EXPECTED WITH THESE THUNDERSTORMS.

LAT...LON 4542 8916 4515 8941 4509 8915 4531 8871

$$
JKL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:30 AM CDT, 9 hours 13 minutes earlier.

Area forecast discussion, Jun 24, 3:30 AM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 AM CDT SAT JUN 24 2006

.SHORT TERM...TODAY THROUGH SUNDAY.

MAIN FORECAST FOR THIS PERIOD WILL BE ON CONVECTION AND ASSOCIATED
CLOUD COVER AND ITS AFFECTS ON MAXIMUM TEMPERATURES BOTH DAYS. RADAR
INDICATED MID LEVEL RETURNS ACROSS CENTRAL WISCONSIN WHERE A FEW
SPRINKLES WERE PROBABLY BEING REPORTED. 00Z GRB SOUNDING VERY DRY...
SO PRECIPITATION SHOULD HAVE A HARD TIME WORKING INTO EAST CENTRAL
WISCONSIN THIS MORNING. HAVE TAPERED PRECIPITATION CHANCES DOWN
ACROSS THE EAST EARLY THIS MORNING...BUT REMAINDER OF THE FORECAST
PACKAGE FOR TODAY REMAINS RELATIVELY UNCHANGED FROM PREVIOUS FORECAST.
NEW DAY1 FROM SPC HAS AREA IN SLIGHT RISK OF SEVERE THUNDERSTORMS FOR
THIS AFTERNOON AND TONIGHT. THINK CLOUD COVER AND LACK OF DEEP MOISTURE
SHOULD LIMIT ANY WIDESPREAD SEVERE WEATHER OUTBREAK. IF THERE WOULD
BE ANY SEVERE WEATHER...IT WOULD BE ACROSS CENTRAL WISCONSIN CLOSER
TO THE SURFACE LOW AND ASSOCIATED WARM FRONT. DID RAISE MAXIMUM
TEMPERATURES A DEGREE OR TWO DUE TO WARM START AND HIGH TEMPERATURES
UPSTREAM YESTERDAY UNDER THE TROUGH.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS MUCH OF THE AREA
TONIGHT. THE SHOWERS AND STORMS SHOULD BECOME SCATTERED OVERNIGHT.
PRECIPITATION WILL LINGER INTO SUNDAY ALTHOUGH A DIMINISHING TREND
SHOULD ESTABLISH ITSELF DURING THE AFTERNOON HOURS AND COOLER AND
DRIER AIR WORKS IN FROM THE NORTHEAST AND UPPER TROUGH SHIFTS EAST
OF THE AREA.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. TIMING OF PCPN IS ONCE
AGAIN THE MAIN CONCERN IN THE LONG TERM.

MEDIUM RANGE MODELS ARE SIMILAR IN SHOWING RIDGES IN THE EASTERN AND
WESTERN CONUS WITH A TROF OVER THE WESTERN GREAT LAKES REGION. 00Z WRF
AND GFS FORECAST SOME PCPN IN THE EAST ON SUNDAY NIGHT WITH A 500 MB
CYCLONE IN THE VICINITY...AND CONTINUE PCPN MONDAY AS THIS FEATURE
STARTS TO FILL. THERE WILL BE A BRIEF DRY PERIOD BEFORE ANOTHER 500 MB
CYCLONE AND A SURFACE COLD FRONT DROP SOUTH INTO WISCONSIN. PCPN SHOULD
GET GOING IN THE AREA TUESDAY AND CONTINUE THROUGH WEDNESDAY BEFORE
SURFACE HIGH PRESSURE BUILDS INTO THE STATE KEEPING THINGS DRY FOR THE
LATTER HALF OF THE WEEK. ONLY MINOR CHANGES TO TEMPERATURES IN THE
DIRECTION OF GFSX MOS AND HPC MANUAL GUIDANCE.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ECKBERG/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 24, 12:15 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CDT SAT JUN 24 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251715-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1215 PM CDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING. WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...BUT ISOLATED STORMS WITH HAIL UP TO ONE INCH AND WIND
GUSTS TO 60 MPH ARE POSSIBLE OVER CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN TUESDAY
INTO WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

LMZ521-522-541>543-564-251715-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1215 PM CDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. SOME OF THE
STRONGER THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS...BUT
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN TUESDAY
INTO WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

AUSTIN
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:17 PM CDTSevere Thunderstorm WarningGRBMarathon43 min
Jun 24, 1:46 PM CDTSevere Thunderstorm WarningGRBMenominee, Oconto44 min
Jun 24, 2:21 PM CDTSevere Thunderstorm WarningGRBShawano39 min
Jun 24, 2:48 PM CDTSevere Thunderstorm WarningGRBPortage, Wood57 min
Jun 24, 3:12 PM CDTSevere Thunderstorm WarningGRBMarathon48 min
Jun 24, 3:26 PM CDTMarine Weather StatementGRB94 min
Jun 24, 4:03 PM CDTMarine Weather StatementGRB47 min
Jun 24, 5:17 PM CDTTornado WarningGRBCalumet28 min
Jun 24, 6:01 PM CDTMarine Weather StatementGRB89 min
Jun 24, 6:30 PM CDTMarine Weather StatementGRB60 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.